MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTHXSFT1H03
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-00472, 3005168196-2019-00473, 3005168196-2019-00475.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the vertebral artery using a penumbra smart coil detachment handle (handle) and penumbra smart coils (smart coils).It should be noted that the patient's anatomy was overly tortuous.During the procedure, the physician made three attempts to detach a smart coil using the handle before the smart coil detached in the target location.It was reported that the same issue occurred with two additional smart coils.However, all three coils were successfully implanted, and the procedure was then completed.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8420731
Report Number3005168196-2019-00474
Device Sequence Number16212635
Product Code HCG
UDI-Device Identifier00814548015231
UDI-Public00814548015231
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Catalogue Number400SMTHXSFT1H03
Device Lot NumberF80094
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Date Report Sent to FDA01/01/2005